Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 24, 2014, 10:54:43 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 621259
  • Total Topics: 46802
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Thinking about switching Truvada for Emtriva and Ziagen  (Read 1145 times)

0 Members and 1 Guest are viewing this topic.

Offline Patrick

  • Member
  • Posts: 86
  • Where the determination is, the way can be found.
Thinking about switching Truvada for Emtriva and Ziagen
« on: April 16, 2008, 01:57:17 AM »
My creatinine levels have been in the high normal range (1.2) recently, and I am looking to mitigate or avoid entirely any serious long-term effects of taking these HIV medications.  Right now I'm on Truvada and Kaletra.  The viread in the truvada is not particularly kidney friendly, and the lopinavir in kaletra boots the viread levels in my blood.  Good for killing HIV, and bad for long-term kidney health.  So, I went to the drugs portion of this website and did some reading.  Seems like the alternative to Truvada is Epzicom.  However, part of Epzicom is Epivir, which is associated with peripheral neuropathy, anemia, hairloss etc.....I'd prefer to avoid that as well.

So, I figured, let's take the part of Truvada that doesn't seem to cause major problems (Emtriva) and the part of Epzicom that doesn't seem to cause major problems (Ziagen) and use both of those as the backbone NRTIs for my combination therapy.  I know Ziagen causes a severe allergic reaction in some people, and I'm getting a blood test to see if I'm vulnerable to that in a few weeks.  Barring that, does anyone have an opinion on switching Truvada for Emtriva and Ziagen?  I don't mind that fact that it'll be three pills instead of one.  Small price to pay for long-term health.

Thanks everyone.
Seroconversion - late October 07
11/14/07 - CD4 190   VL >750,000
11/14/07 - Started Truvada & Kaletra
12/5/07 - CD4 851     VL 710
2/19/08 - CD4 604     VL Undetectable
5/8/08 -   CD4 829     VL Undetectable
8/12/08 - CD4 915     VL 80 (blip)
11/11/08 - CD4 967    VL Undetectable

Offline pozattitude

  • Member
  • Posts: 909
  • Enjoy
    • to find out more about me....
Re: Thinking about switching Truvada for Emtriva and Ziagen
« Reply #1 on: April 16, 2008, 03:53:43 PM »
Patrick,

I took Ziagen and Kaletra for the past 7 years and the side effect of that combo is the increase in your lipids (Kaletra) and the Ziagen (abacavir) is now said to be linked to heart desease.  In my case, with a family history of heart attacks, I am changing my regime to Truvada plus something else (not sure what yet...lol)


Rich
POSITIVE PEDALERS... We are a group of people living with HIV/AIDS, eliminating stigma through our positive public example.

Offline newt

  • Member
  • Posts: 3,869
  • the one and original newt
Re: Thinking about switching Truvada for Emtriva and Ziagen
« Reply #2 on: April 16, 2008, 04:38:39 PM »
Serum creatinine is not a sensitive marker for kidney function. Creatinine is affected by so many things, eating meat, exercise etc etc.

You need a measured glomerular filtration rate (GFR). GFR is the definitive assessment of kidney function.

Calculated creatinine clearance is often used as an alternative to GFR. The value is worked out from age, weight, gender, sometimes ethnicity and serum creatinine. But I personally would want it measured proper like.

For reference a normal creatinine clearance is 100 mL/minute.

The pros and cons here are possible effect on kidneys from tenofovir in Truvada vs. possible increased risk of heart attack from abacavir. A baseline cardiovascular risk assessment may help you decide.

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.